Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 04:39:30 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631663
  • Total Topics: 47817
  • Online Today: 231
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 157
Total: 160

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: depression and more  (Read 3792 times)

0 Members and 1 Guest are viewing this topic.

Offline vasky

  • Member
  • Posts: 21
depression and more
« on: July 27, 2008, 08:33:41 PM »
Hello everyone,
I am looking for a little guidance. My boyfriend is positive, was diagnosed 2 years ago. We have been together for 4 months. He has told me that his depression and HIV diagnosis happened simultaneously. The last month his depression seems to be controlling him and he is having a lot of stomach problems. He tells me that those are normal that that's the reaction to the medicines he is taking. He goes once a month to the doctor and the psychiatrists. We live in Mexico city and he is being treated by social security, they are fantastic doctors and they provide him with all his medications for free. I am worried that he is stepping into a vicious cycle where he is not emotionally well and physically doesn't feel well (bloated, diarrhea, gases). My question is are his digestive problems a reaction to the medicine? Are there any suggestions from more knowledgeable people on how I can help him?

thanks,
Patty

Offline Matty the Damned

  • Member
  • Posts: 12,198
  • Ninja Please
Re: depression and more
« Reply #1 on: July 27, 2008, 09:44:18 PM »
Hey Patty,

I take it you're referring to HIV medications causing his tummy troubles? Stomach and bowel problems are a common side effect of many HIV meds. What combo (if any) is your fella taking?

MtD

Offline lydgate

  • Member
  • Posts: 1,022
  • Virgin, can't drive
Re: depression and more
« Reply #2 on: July 28, 2008, 01:20:34 AM »
And what antidepressants, or other psychotropic medications -- if any -- is he on?

Jay
Her finely-touched spirit had still its fine issues, though they were not widely visible. Her full nature, like that river of which Cyrus broke the strength, spent itself in channels which had no great name on the earth. But the effect of her being on those around her was incalculably diffusive: for the growing good of the world is partly dependent on unhistoric acts; and that things are not so ill with you and me as they might have been, is half owing to the number who lived faithfully a hidden life, and rest in unvisited tombs.

George Eliot, Middlemarch, final paragraph

Offline vasky

  • Member
  • Posts: 21
Re: depression and more
« Reply #3 on: July 28, 2008, 03:04:43 AM »
MtD and Jay;
I will ask him for the names of all his meds and let you know as soon as I have them

THANKS

Offline Matty the Damned

  • Member
  • Posts: 12,198
  • Ninja Please
Re: depression and more
« Reply #4 on: July 28, 2008, 03:14:54 AM »
Good-oh love.

MtD

Offline vasky

  • Member
  • Posts: 21
Re: depression and more
« Reply #5 on: July 28, 2008, 10:24:57 PM »
Hello,
I have the name of the meds now, unfortunately they are in Spanish, Hopefully the names are similar in English.
Vidanocina, Videz, Ritonavir, Saquinavir, Omeprazol, anfebutonamona (the last one is an antidepressant)

Thanks

Offline lydgate

  • Member
  • Posts: 1,022
  • Virgin, can't drive
Re: depression and more
« Reply #6 on: July 30, 2008, 07:39:31 PM »
Anfebutanoma is bupropion (Wellbutrin is the brand name). If he's been taking this medication for a while, it's unlikely that its the culprit for his GI issues. The diarrhea and dyspepsia associated with antidepressants usually goes away within two weeks. Most likely, it's the boosted protease inhibitor regimen (saquinavir + ritonavir) that's causing the tummy troubles. (Omeprazole fights stomach acidity.) I'll let people who know more about this stuff comment on this but you should check out the AidsMeds "lessons" on dealing with side-effects of HIV meds. Also search the forum "Treatment and Side Effects." Finally: if the bloating, diarrhea etc are seriously interfering with his quality of life, he should certainly talk to his doctors about it.

Jay
Her finely-touched spirit had still its fine issues, though they were not widely visible. Her full nature, like that river of which Cyrus broke the strength, spent itself in channels which had no great name on the earth. But the effect of her being on those around her was incalculably diffusive: for the growing good of the world is partly dependent on unhistoric acts; and that things are not so ill with you and me as they might have been, is half owing to the number who lived faithfully a hidden life, and rest in unvisited tombs.

George Eliot, Middlemarch, final paragraph

Offline vasky

  • Member
  • Posts: 21
Re: depression and more
« Reply #7 on: July 31, 2008, 12:24:07 AM »
Thank you very much Jay for your response. I will look into your suggestions.

Patty

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.